ISSN 1302-0099 | e-ISSN 2146-7153
Turkish Journal of Clinical Psychiatry
Case report: Guillain-Barre like syndrome associated with risperidone use [J Clin Psy]
J Clin Psy. Ahead of Print: KPD-70846 | DOI: 10.5505/kpd.2022.70846

Case report: Guillain-Barre like syndrome associated with risperidone use

Güneş Devrim Kıcalı
Mugla training and research hospital department of psychiatry

BACKGROUND: Guillain-Barre Syndrome is an autoimmune response that usually occurs due to infectious or idiopathic causes. Rare case reports have also been shown to be caused by the intake of many substances and drugs. GBS cases results in 10% mortality and 25% respiratory failure. This case report describes the occurrence and termination of GBS-like syndrome following first time risperidone intake at a patient in the psychiatric ward.
CASE DESCRİPTİON: a 42-years old female patient without any prior psychiatric history admitted to psychiatric ward with paranoid and persecutory delusions, disorganized speech and behaviors related to systematic delusions aiming infidelity of her spouse. Risperidone 4 mg day prescribed for treatment for first time. In seventh day, neuromuscular symptoms started as dizziness, ataxia, muscle weakness and ascending paralysis. Neurological examination and consultation, imaging and lumbar puncture was performed, resulting GBS diagnosis. With the immediate transfer to intense care unit, Risperidone treatment stopped and hIG treatment administered. Patient Recovered without any physical impairment.
CONCLUSİON: Current case presents a GBS like syndrome associated with Risperidone treatment. There are several Atypical antipsychotic drug treatment related GBS like case reports but this is the first to be associated with Risperidone in adults. Infection related etiology was excluded by patient history but no specific antibody test or immunological survey was performed for GBS.

Keywords: Antipsychotics, risperidone, Guillain-barre syndrome, neuropsychiatry

Risperidon ile ilişkili Guillain-Barre benzeri sendrom, bir olgu sunumu”

Güneş Devrim Kıcalı
Muğla Eğitim ve ARaştırma Hastanesi Psikiyatri kliniği

GİRİŞ: Guillain-Barre Sendromu, genellikle enfeksiyöz veya idiyopatik nedenlere bağlı olarak ortaya çıkan bir otoimmün yanıttır. Nadir vaka raporlarının da birçok madde ve ilacın alımından kaynaklandığı gösterilmiştir. GBS vakaları %10 mortalite ve %25 solunum yetmezliği ile seyretmektedir. Bu olgu sunumu, psikiyatri servisinde bir hastada ilk kez risperidon alımını takiben GBS benzeri sendromun ortaya çıkışı, seyri ve sonlanımını bildirmektedir..
OLGU TANIMI: Daha önce psikiyatrik öyküsü olmayan 42 yaşında kadın hasta, paranoid ve perseküsyon sanrıları, dezorganize konuşma ve eşinin ihanet ettiğine yönelik sistematik sanrılar ve ilişkili davranışlarla psikiyatri polikliniğine başvurmuş ve yatışı yapılmıştır. İlk tedavi için günde 4 mg risperidon düzenlenmiştir. Yedinci günde nöromüsküler semptomlar baş dönmesi, ataksi, kas güçsüzlüğü ve asendan felç olarak başladı. Nörolojik muayene ve konsültasyon, görüntüleme ve lomber ponksiyon yapılarak GBS tanısı konuldu. Yoğun bakım ünitesine acil transfer ile Risperidon tedavisi durduruldu ve hIG tedavisi uygulandı. Hasta herhangi bir fiziksel bozukluk olmadan iyileşti.
SONUÇ: Mevcut vaka, Risperidon tedavisi ile ilişkili GBS benzeri bir sendrom sunmaktadır. Literatürde GBS benzeri kliniğe yol açan Atipik antipsikotik ilaç tedavisi ile ilgili olgu sunumları bulunmakta, ancak bu yetişkinlerde Risperidon ile ilişkilendirilen tek olgu olarak görünmektedir. Hasta öyküsü ile enfeksiyonla ilişkili etiyoloji dışlanmış olmakla birlikte, GBS için spesifik bir antikor testi veya immünolojik araştırma yapılamaması, sunumun kısıtlılığı olarak belirtilebilir..

Anahtar Kelimeler: Antipsikotikler, risperidon, Guillain-barre sendromu, nöropsikiyatri



Corresponding Author: Güneş Devrim Kıcalı, Türkiye
Manuscript Language: English
LookUs & Online Makale